Schur multipliers of Cartan pairs
Journal article, 2017

We define the Schur multipliers of a separable von Neumann algebra M with Cartan maximal abelian self-adjoint algebra A, generalizing the classical Schur multipliers of B(2). We characterize these as the normal A-bimodule maps on M. If M contains a direct summand isomorphic to the hyperfinite II 1 factor, then we show that the Schur multipliers arising from the extended Haagerup tensor product A⊗ehA are strictly contained in the algebra of all Schur multipliers.

Cartan MASA

bimodule map

Schur multiplier


Rupert Levene

University College Dublin

Nico Spronk

University of Waterloo

I. G. Todorov

Queen's University Belfast

Lyudmyla Turowska

Chalmers, Mathematical Sciences, Mathematics

University of Gothenburg

Proceedings of the Edinburgh Mathematical Society

0013-0915 (ISSN) 1464-3839 (eISSN)

Vol. 60 2 413-440

Subject Categories



Basic sciences



More information

Latest update

7/4/2018 6